Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 105, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2002, 6:56 PM MDT for De Baca County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2002, 6:56 PM MDT (00:56 UTC)
- Expired
- Jun 26, 2002, 8:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 4189 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 270056 SVRABQ NMC011-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 656 PM MDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF YESO...OR ABOUT 28 MILES WEST OF FORT SUMNER...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TAIBAN SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3460 10479 3433 10485 3421 10408 3451 10399
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUN 26 2002 RDG OF HIGH PRESSURE STILL DOMINATING THE WEATHER PATTERN ACROSS NEW MEXICO. HOWEVER...TODAY SEEING A MORE CONVECTION ACROSS THE WESTERN PART OF THE STATE...WHICH IS ASSOCIATED WITH SOME MID LEVEL MOISTURE MOVING INTO NEW MEXICO FROM ARIZONA. HAVE RAISED THE POPS A LITTLE FROM PREVIOUS FORECAST FOR THE WEST OF THE DIVIDE TO ACCOUNT FOR MORE TSRA ACTIVITY. WILL CONTINUE CHANCE POPS FOR EAST OF THE CENTRAL MOUNTAIN CHAIN AS ACTIVITY GETTING STARTING ONCE AGAIN TODAY...AM EXPECTING A SIMILAR SITUATION TO LAST NIGHT WHERE CONVECTION CONTINUES FOR MUCH OF THE NIGHT TIME HOURS. EAST CANYON WINDS A POSSIBILITY ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT AS SLIGHTLY COOLER AIR BEGINS TO PILE UP ON THE LEE SIDE OF THE CENTRAL MOUNTAINS. FOR TOMORROW...MORE OF THE SAME AS TODAY...HOWEVER A LITTLE LESS CONVECTION EXPECTED OVER THE WESTERN CWA. LOOKS LIKE RIDGE KEEPS ITS GRIP ON THE STATE...HOWEVER DURING THE WEEKEND WILL BEGIN TO TAKE A MORE NORTHERN MOVEMENT. WILL CONTINUE WITH POPS FOR THE DURATION OF THIS FORECAST PACKAGE...WITH HIGHER CHANCES ACROSS THE EAST IN THE MORE HUMID AIR...TAPERING OFF TO ISOLATED CHANCES WEST OF THE CONTINENTAL DIVIDE. ABQ BB 067/092 067/092 066 16223 SAF BB 056/089 057/089 056 16222 TCC BB 065/090 066/090 065 16423= .ABQ...NONE. MARTIN
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Quay, Roosevelt | 56 min |
| Jun 26, 8:50 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 55 min |
| Jun 26, 9:50 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.